Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Interferon-Induced Hypothyroidism
Sep 9, 2007

What are your thoughts about this long-term, especially if the interferon/ribavirin worked? I'd never had a TSH before, so who knows if I had a thyroid problem previously, but my TSH was as high as 80 during treatment. On levothyroxine, they got it down to 6.2; but I went off it gradually to see if the problem was going to remain or not (this was about four months after completion of the HCV regimen). About two months after quitting the levo, my TSH was up to 27; so I started popping the pills again. My question specifically would be: do you find that some people do right themselves and get back into the "normal range" further out from the end of the interferon? I've read of a few cases where that's happened. I've been contemplating finishing up all my refills and then quitting again for a few months, and see what my TSH's like then. I'm guessing it surely won't go back up to 80, though of course 27 isn't that great either. Also, what do you think about taking a levo periodically, i.e. weekly like the pegintron--is anything anytime better than nothing, or is it really just better to keep the levels steady by dosing daily?

Response from Dr. McGovern

I wouldn't go on and off drug. Your physician can tell by your blood tests if your thyroid is working again. The chance of it working again are not high.



Previous
Hep C
Next
hep b immunity panel

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement